Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Lipitor cause low libido?

Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3478 Questions

default
Posted on Tue, 24 Apr 2018 in Medicines and Side Effects
Question: I am a healthy 79 year old male 5foot 10 190 pounds.i exercise daily and do moderate farm chores.beginning within a week after beginning Lipitor there has feen a nearly total loss of libido. Is there a connection?
doctor
Answered by Dr. Panagiotis Zografakis 59 minutes later
Brief Answer:
perhaps yes...

Detailed Answer:
Hello,

lipitor may cause erectile dysfunction although rarely (less than 1 in 100 patients taking it). It may also cause (rarely) various neurological/psychological disorders like depression or fatigue both of which may decrease the sexual drive, but not only that (more symptoms are expected). Impaired libido per se is not expected...

Always keep in mind that when a symptom coincides with the initiation of a new drug then the drug is the most likely offender - directly or indirectly - regardless of its theoretical potential to cause side effects but you can't prove it unless you exclude all other potential causes. The best way to find out is by stopping the drug. If the symptoms disappear and only reappear after you re-start the drug then the cause is almost certainly the drug.

I hope you find my comments helpful!
Kind Regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Erectile dysfunction

doctor1 MD

i am 27 and have no erection problems but about 3 years ago i tried to masturbate over a pillow and while making to and fro motions over pillow i felt that i hurt something in my penis but feeling was not so strong. since then i have problems of less stiffened penis though no erection problems. during masturbation i am not able to get full pleasure. please advice me what i should do sir.

doctor1 MD

im 16 years old and my dick can not stay hard i drink alot kinda and smoke cigerattes and i dont know if i have erectile dysfunction or not and i can never get an erection by myself and i dont know how i can fix this and it shrinks when i masturbate so i dont know what is wrong with me?

doctor1 MD

Hi, I m a single, full-time father to three teenaged sons, a successful, work-from-home freelance writer. My life is grand, full of love and happiness. However, about eight months ago, it was like the light s were just turned off on me -- massive fatigue set in, a significant loss in my ability to focus and concentrate, body aches, an occasionally racing heart. I d never had any problems like this before. I went to a doctor, who ran a series of blood tests, which revealed an elevated hematocrit -- not severely elevated, but well above normal. That yielded the diagnosis of polycythemia which, if you know anything about, is a condition almost always caused by something else. A CT scan of my abdomen revealed a 3-cm gallstone, a 2.7-cm hemangioma on my liver, but everything else looked good. My EKG was good. Everything else was normal. I m set to do a sleep study in a couple of weeks to rule out sleep apnea, a condition I am doubtful that I have. But I feel terrible almost all the time -- severe fatigue, tremendous difficulty concentrating and focusing (and, of course, getting my work done), body aches (especially in the left shoulder), etc. My doctor last week prescribed Vyvanse to help boost energy levels and focus, and that seems to help a little bit, but only a little bit. I m doing my very best to keep it all together for my sons, who have no idea I m feeling this way. In 1992, I had a congenital blockage removed from my right kidney, resulting in function of about 15% on that side. In 2010, I was diagnosed with Chrone’s Disease, but have had no problems – and taken no rela ted medications – since that initial illness. I have suffered for several years with erectile dysfunction, which is treated, usually effectively, with Viagra. I am on no other medications, have never had any troubles with depression or anxiety. I am absolutely determined to feel better. I have far too much I want and need to do in this, not least of all raise three good men. By the by, I m a 43-year old male, in good shape, practice yoga regularly (or did, until the last couple months). I would DEEPLY appreciate any thoughts or comments on what the heck might be happening here. Thank you so much.

doctor1 MD

i am undergoing treatment for TB for 3 months now, during my medication i started to have erectile problems sometimes its difficult to erect and sometimes lose the erection during intercourse. Is this side effect of the my treatment and medication that i am taking?

doctor1 MD

Hello Doctor, I need advice on my Sex life. I am married since last year and sexually active from last 2 years with my spouse. What I feel now that I am loosing interest in Sex , I don t feel like doing it we do it one in a week which last for 5...

doctor1 MD

Hi- what, if any, over-the-counter drug would you recommend for a 67 year old man with ED? Thank you. I await your reply. Just send your reply to this e-mail address.

doctor1 MD

I had my prostate roto rooted about 5 months ago and sexual function has decreased somewhat steadily and desire has too. I no longer ejaculate. The blue pill doesn't help. Could the procedure have caused this?